MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR NM600/610; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR NM600/610; INJECTOR AND SHEATHSET
Model Number NM-610U-0325
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: (b)(6) hospital (added here due to maximum character limitation).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that when opening a new product of single use injector nm600/610 for use.The customer tried to flush it with the syringe, but there was considerable resistance to the syringe.The syringe was replaced, and the therapeutic procedure was completed using a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection, and the customer's reportable malfunction was confirmed.Based on the results of the investigation, it is likely the malfunction occurred because a fibrous foreign body that appeared to be gauze was lodged inside of the needle section.The causes of the clogging might be likely due to the following mechanism: 1) part of the gauze used at the procedure adhered to the syringe tip and the injection port.2) part of the gauze was contaminated in the tube.3) the needle lumen was clogged by gauze.The instructions for use warns the prevention method associated with the event in (rk1746 rev02).·before use, prepare and inspect the instrument as instructed below.Should any irregularity be observed, do not use the instrument; use a spare the instead.Damage or irregularity may compromise patient or user safety; for example, posing an infection control risk, causing tissue irritation, perforation, bleeding, or mucous membrane damage, and may result in more severe equipment damage.·do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.·before use, confirm that the needle and the insertion portion are not damaged.If any irregularity such as significant deformations or excessive bends is found, do not use the instrument.Otherwise, it may cause perforation, bleeding, mucous membrane damage.·straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.·operate the slider slowly, otherwise the tube could buckle.·do not advance or extend the instrument abruptly.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.·when inserting the instrument into the endoscope, retract the needle into the tube, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.·stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.·be sure to use a fluid intended for patient use when inspecting the injection.If other fluids are used, the fluids may remain in the instrument.This could pose an infection control risk or cause tissue irritation.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE INJECTOR NM600/610
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19003366
Report Number9614641-2024-00788
Device Sequence Number9383863
Product Code FBK
UDI-Device Identifier04953170422799
UDI-Public04953170422799
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-610U-0325
Device Lot Number3XY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown